Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 21, 2014, 6:24 PM CDT for Armstrong County, Carson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 6:24 PM CDT (23:24 UTC)
- Expired
- May 21, 2014, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:26 PM CDT | FLASH FLOOD | 1 E Claude, TX | FLOODING ON ROADWAY HIGHWAY 287... WATER COVERING VEHICLE TIRES. WATER FLOWING OVER ROADWAY DIVERITERING TRAFFIC. |
| May 21, 6:31 PM CDT | FLASH FLOOD | 5 S Claude, TX | WATER COVERING HIGHWAY 207 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4561 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477 WGUS54 KAMA 212324 FFWAMA TXC011-065-220330- /O.NEW.KAMA.FF.W.0001.140521T2324Z-140522T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... SOUTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1030 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL 7 MILES NORTHEAST OF CLAUDE. VERY HEAVY RAIN HAS FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANHANDLE... CLAUDE... GROOM... GOODNIGHT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3541 10150 3541 10109 3485 10110 3485 10151 $$ MOULTON
3 follow-up statements
616 WGUS74 KAMA 220036 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 736 PM CDT WED MAY 21 2014 TXC011-065-220330- /O.CON.KAMA.FF.W.0001.000000T0000Z-140522T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARSON TX-ARMSTRONG TX- 736 PM CDT WED MAY 21 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ARMSTRONG AND SOUTHERN CARSON COUNTIES UNTIL 1030 PM CDT... * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL. VERY HEAVY RAIN HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANHANDLE... CLAUDE... GROOM... GOODNIGHT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3541 10150 3541 10109 3485 10110 3485 10151 $$ MOULTON
201 WGUS74 KAMA 220151 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 851 PM CDT WED MAY 21 2014 TXC011-065-220330- /O.CON.KAMA.FF.W.0001.000000T0000Z-140522T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARSON TX-ARMSTRONG TX- 851 PM CDT WED MAY 21 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ARMSTRONG AND SOUTHERN CARSON COUNTIES UNTIL 1030 PM CDT... * AT 850 PM CDT...NATIONAL WEATHER SERVICE EMPLOYEES WERE MONITORING THUNDERSTORMS ACROSS THE WARNED AREA. VERY HEAVY RAIN HAS ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANHANDLE... CLAUDE... GROOM... GOODNIGHT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3541 10150 3541 10109 3485 10110 3485 10151 $$ MOULTON
696 WGUS74 KAMA 220326 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1026 PM CDT WED MAY 21 2014 TXC011-065-220340- /O.EXP.KAMA.FF.W.0001.000000T0000Z-140522T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARSON TX-ARMSTRONG TX- 1026 PM CDT WED MAY 21 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ARMSTRONG AND SOUTHERN CARSON COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 PM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3541 10150 3541 10109 3485 10110 3485 10151 $$ MOULTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:50 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 21, 3:50 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT WED MAY 21 2014 .DISCUSSION... THROUGH TONIGHT: HIGH-BASED SHOWERS AND STORMS WILL BEGIN INCREASING IN COVERAGE LATER THIS AFTERNOON AND EVENING, ESPECIALLY WEST OF A CLAUDE TO CANADIAN LINE. AN ISOLATED SEVERE WIND GUST OR TWO CAN'T BE RULED OUT BEFORE 11 PM, BUT SEVERE WEATHER CHANCES LOOK LOW DUE TO WEAK WIND SHEAR. ONE PLACE WE'LL HAVE TO WATCH IS WEST OF A GUYMON TO DALHART LINE WHERE DEEP SHEAR WILL BE MORE SUPPORTIVE OF ORGANIZED UPDRAFTS/STORM ORGANIZATION. IN THESE LOCATIONS, A LOW-END RISK FOR MARGINALLY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO HALF DOLLAR SIZE WILL EXIST. THE SEVERE WEATHER THREAT SHOULD END BY 11 PM. SHOWERS AND STORMS SHOULD ALSO GREATLY DIMINISH BY 2 AM. THURSDAY-THURSDAY NIGHT: ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED TOMORROW AFTERNOON, BUT CONFIDENCE ON THE MOST FAVORED LOCATIONS ISN'T THE HIGHEST. NOT SURPRISINGLY, DETERMINISTIC MODELS TEND TO STRUGGLE WITH QPF SIGNALS WITH CONVECTION, SO WE'VE LEANED MORE CLOSELY ON CONVECTION-ALLOWING MESOSCALE MODELS LIKE THE TTU WRF AND THE SPC WRF. TWO AREAS APPEAR MOST FAVORED FOR CONVECTION TOMORROW. THE FIRST IS ALONG AND JUST EAST OF THE CAPROCK AFTER 2 PM WITH MOIST UPSLOPE FLOW IN PLACE. THE SECOND, AND BETTER CHANCE, WILL BE ACROSS THE WESTERN PANHANDLES WHERE CONVECTION FROM NEW MEXICO WILL LIKELY ENTER AFTER 5 PM. MARGINALLY SEVERE STORMS WILL BE POSSIBLE AGAIN BETWEEN 4 PM AND 11 PM, BUT SHORT HODOGRAPHS AND ASSOCIATED WEAK DEEP LAYER SHEAR WILL GREATLY LIMIT STORM ORGANIZATION. FRIDAY-WEDNESDAY: RAIN CHANCES WILL GRADUALLY INCREASE AS THE UPPER LOW APPROACHES FROM THE WEST. THE BEST CHANCES WILL BE FRIDAY-SUNDAY. SEVERE STORM CHANCES LOOK A LITTLE HIGHER THIS WEEKEND AS DEEP LAYER SHEAR INCREASES INTO THE 35-40 KT RANGE. LOCALLY HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED FLASH FLOODING DUE TO ANOMALOUSLY HIGH ATMOSPHERIC MOISTURE, EFFICIENT RAINFALL PRODUCING CONVECTION, WEAK STEERING FLOW, AND THE DEEP LAYER FLOW LARGELY PARALLEL TO DRYLINE. STORM CHANCES SHOULD DIMINISH BY TUESDAY, BUT IF THE SLOWER GFS IS RIGHT, CHANCES WILL LINGER INTO TUESDAY. JACKSON && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MONDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT. THUNDERSTORMS ARE EXPECTED EACH DAY...AND COULD POSE AN ISOLATED RISK FOR FIRE STARTS DUE TO LIGHTNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 84 59 79 60 / 30 20 50 50 40 BEAVER OK 63 88 63 84 62 / 30 20 40 50 40 BOISE CITY OK 55 83 56 78 57 / 20 40 50 50 30 BORGER TX 66 87 62 81 61 / 40 20 40 50 40 BOYS RANCH TX 60 84 62 79 62 / 40 30 50 50 30 CANYON TX 60 83 58 79 61 / 30 20 50 50 40 CLARENDON TX 64 85 62 79 62 / 20 20 40 50 40 DALHART TX 56 84 57 77 58 / 40 40 50 50 30 GUYMON OK 59 86 60 80 60 / 30 30 50 50 30 HEREFORD TX 59 82 59 79 61 / 40 30 50 50 40 LIPSCOMB TX 63 89 62 81 62 / 30 20 40 50 40 PAMPA TX 64 84 60 77 60 / 30 20 40 50 40 SHAMROCK TX 64 86 64 81 63 / 10 20 30 50 40 WELLINGTON TX 66 88 66 83 64 / 5 20 30 50 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KS/JJ
Hazardous weather outlook, May 21, 5:09 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT WED MAY 21 2014 OKZ001>003-TXZ001>020-221015- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 509 PM CDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THROUGH TONIGHT. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE BEFORE MIDNIGHT AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE THROUGH MIDNIGHT. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MPH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THURSDAY THROUGH MONDAY NIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AT THIS TIME...IT APPEARS THAT THE MORE FAVORABLE TIMES FOR MORE ORGANIZED SEVERE WEATHER WILL BE SATURDAY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES AND SUNDAY ACROSS THE EASTERN TWO THIRDS OF THE PANHANDLES. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED THURSDAY THROUGH MONDAY.
In the hours before
Special weather statement, May 21, 2:37 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 237 PM CDT WED MAY 21 2014 TXZ011-016-212030- DEAF SMITH TX-OLDHAM TX- 237 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM AND CENTRAL DEAF SMITH COUNTIES UNTIL 330 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES EAST OF BOOTLEG...OR 19 MILES WEST OF HEREFORD...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... VEGA... SIMMS... BOOTLEG... ADRIAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 21 AND 37. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3551 10265 3543 10233 3477 10265 3482 10285 TIME...MOT...LOC 1937Z 197DEG 29KT 3489 10272 SCHNEIDER
Special weather statement, May 21, 4:38 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT WED MAY 21 2014 TXZ013-018-212230- ARMSTRONG TX-CARSON TX- 438 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND CARSON COUNTIES UNTIL 530 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES WEST OF GOODNIGHT...OR 7 MILES SOUTHEAST OF CLAUDE...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... CLAUDE... WHITE DEER... GROOM... GOODNIGHT... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 88 AND 114. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3551 10153 3553 10109 3495 10109 3495 10157 TIME...MOT...LOC 2137Z 194DEG 18KT 3505 10128 MOULTON
Special weather statement, May 21, 5:22 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 522 PM CDT WED MAY 21 2014 TXZ013-018-212300- ARMSTRONG TX-CARSON TX- 522 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND EASTERN CARSON COUNTIES UNTIL 600 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF CLAUDE...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... CLAUDE... WHITE DEER... GROOM... GOODNIGHT... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 93 AND 114. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3552 10139 3553 10109 3495 10109 3495 10154 TIME...MOT...LOC 2221Z 199DEG 18KT 3511 10125 MOULTON
Local storm report, May 21, 5:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 5 WNW GOODNIGHT 35.07N 101.26W
05/21/2014 E1.50 INCH ARMSTRONG TX STORM CHASER
&&
EVENT NUMBER AMA1400351
BJSSpecial weather statement, May 21, 6:01 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT WED MAY 21 2014 TXZ012-013-017-018-220000- ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX- 601 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...SOUTHWESTERN CARSON...EASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 700 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES SOUTHWEST OF PALO DURO CANYON...OR 12 MILES EAST OF CANYON...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... AMARILLO... WASHBURN... PALO DURO CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 96 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 68 AND 91. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3529 10190 3530 10148 3482 10152 3482 10191 TIME...MOT...LOC 2302Z 194DEG 17KT 3492 10172 MOULTON
Special weather statement, May 21, 6:20 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT WED MAY 21 2014 TXZ008-009-220000- HUTCHINSON TX-ROBERTS TX- 620 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTS AND EASTERN HUTCHINSON COUNTIES UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 17 MILES NORTH OF SKELLYTOWN... OR 19 MILES NORTH OF PAMPA...MOVING NORTH AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN HUTCHINSON AND WESTERN ROBERTS COUNTIES. STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3605 10119 3605 10084 3566 10099 3568 10123 TIME...MOT...LOC 2320Z 190DEG 16KT 3582 10107 SIMPSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:37 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 53 min |
| May 21, 4:38 PM CDT | Special Weather Statement | AMA | Armstrong, Carson | 52 min |
| May 21, 5:22 PM CDT | Special Weather Statement | AMA | Armstrong, Carson | 38 min |
| May 21, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 65 min |
| May 21, 6:01 PM CDT | Special Weather Statement | AMA | Randall | 59 min |
| May 21, 6:20 PM CDT | Special Weather Statement | AMA | Roberts | 40 min |
| May 21, 6:31 PM CDT | Special Weather Statement | AMA | Armstrong | 59 min |
| May 21, 6:52 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 53 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.